Alert archive / North Carolina / Heat Advisories in 2012

Heat Advisory 9, NWS Raleigh, NC

July 26, 201220 counties in North Carolina

NWS Raleigh, NC issued this heat advisory at Jul 26, 2012, 3:44 PM EDT for 20 counties in North Carolina. It took effect at Jul 27, 2012, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2012, 3:44 PM EDT (19:44 UTC)
In effect from
Jul 27, 2012, 1:00 PM EDT
Expired
Jul 27, 2012, 7:00 PM EDT
In force
6 hr
Issued by
NWS Raleigh, NC

Counties Anson County, NC, Cumberland County, NC, Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1842 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WWUS72 KRAH 261944
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM THIS EVENING AND AGAIN FROM
NOON TO 7 PM EDT FRIDAY...

.THE COMBINATION OF A VERY WARM AND HUMID AIR MASS AND STRONG
DAYTIME HEATING WILL PUSH HEAT INDEX VALUES UP TO 109 DEGREES
THIS EVENING...AND THEN AGAIN ON FRIDAY.

NCZ010-011-026>028-041>043-073>078-083>086-088-089-270300-
/O.NEW.KRAH.HT.Y.0009.120727T1700Z-120727T2300Z/
/O.CON.KRAH.HT.Y.0008.000000T0000Z-120726T2300Z/
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS...
LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...
WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
344 PM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY. 

* LOCATION...THE SOUTHERN AND CENTRAL PIEDMONT...SANDHILLS...AND COASTAL 
  PLAIN REGIONS OF CENTRAL NORTH CAROLINA. 

* TEMPERATURES...IN THE UPPER 90S.

* HEAT INDEX VALUES...UP TO 109.

* TIMING...DURING THE AFTERNOON THROUGH EARLY EVENING HOURS.

* IMPACTS...THIS COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL BE A HEALTH HAZARD...PARTICULARLY FOR THE 
  ELDERLY...THOSE WORKING OR EXERCISING OUTDOORS...AND THOSE 
  WITH PREEXISTING ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A
SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

NCZ007>009-024-025-040-262300-
/O.CON.KRAH.HT.Y.0008.000000T0000Z-120726T2300Z/
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
CHAPEL HILL...DURHAM...PITTSBORO
344 PM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* LOCATION...THE CENTRAL AND NORTHERN PIEDMONT OF NORTH CAROLINA.

* TEMPERATURES...IN THE UPPER 90S.

* HEAT INDEX VALUES...UP TO 109.

* TIMING...DURING THE AFTERNOON THROUGH EARLY EVENING HOURS.

* IMPACTS...THIS COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL BE A HEALTH HAZARD...PARTICULARLY FOR THE 
  ELDERLY...THOSE WORKING OR EXERCISING OUTDOORS...AND THOSE 
  WITH PREEXISTING ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A
SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
2 follow-up statements
199 
WWUS72 KRAH 262306
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT NOON TO 7 PM EDT FRIDAY...

.HEAT INDEX VALUES OF 105 TO 109 WILL OCCUR FRIDAY AFTERNOON...

NCZ010-011-026>028-041>043-073>078-083>086-088-089-271115-
/O.EXP.KRAH.HT.Y.0008.000000T0000Z-120726T2300Z/
/O.CON.KRAH.HT.Y.0009.120727T1700Z-120727T2300Z/
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS...
LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...
WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
706 PM EDT THU JUL 26 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY...
...HEAT ADVISORY HAS EXPIRED...

* THE HEAT ADVISORY FOR TODAY HAS EXPIRED. ANOTHER HEAT ADVISORY
  IS IN EFFECT FRIDAY AFTERNOON.

* LOCATION...THE SOUTHERN AND EASTERN PIEDMONT...SANDHILLS...AND
  COASTAL PLAIN REGIONS OF NORTH CAROLINA.

* HIGH TEMPERATURES FRIDAY WILL BE IN THE UPPER 90S. 

* HEAT INDEX VALUES... 105 TO 109.

* TIMING...DURING FRIDAY AFTERNOON THROUGH EARLY EVENING HOURS.

* IMPACTS...THIS COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL BE A HEALTH HAZARD...PARTICULARLY FOR THE 
  ELDERLY...THOSE WORKING OR EXERCISING OUTDOORS...AND THOSE 
  WITH PREEXISTING ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A
SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

NCZ007>009-024-025-040-270015-
/O.EXP.KRAH.HT.Y.0008.000000T0000Z-120726T2300Z/
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
CHAPEL HILL...DURHAM...PITTSBORO
706 PM EDT THU JUL 26 2012

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY EXPIRED AT 700 PM THIS EVENING.

$$
112 
WWUS72 KRAH 271348
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
948 AM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT NOON TO 7 PM EDT TODAY...

.HEAT INDEX VALUES OF 105 TO 109 WILL OCCUR THIS AFTERNOON...

NCZ010-011-026>028-041>043-073>078-083>086-088-089-272300-
/O.CON.KRAH.HT.Y.0009.120727T1700Z-120727T2300Z/
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS...
LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH...SMITHFIELD...
WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
948 AM EDT FRI JUL 27 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

* HEAT ADVISORY IS IN EFFECT THIS AFTERNOON.

* LOCATION...THE SOUTHERN AND EASTERN PIEDMONT...SANDHILLS...AND 
  COASTAL PLAIN REGIONS OF NORTH CAROLINA. 

* HIGH TEMPERATURES WILL BE IN THE UPPER 90S.

* HEAT INDEX VALUES... 105 TO 109.

* TIMING...DURING THIS AFTERNOON THROUGH EARLY EVENING HOURS.

* IMPACTS...THIS COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL BE A HEALTH HAZARD...PARTICULARLY FOR THE 
  ELDERLY...THOSE WORKING OR EXERCISING OUTDOORS...AND THOSE 
  WITH PREEXISTING ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A
SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE
SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

ELLIS

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Jul 26, 3:08 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 26, 3:08 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT THU JUL 26 2012

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL PERSIST OVER THE FOOTHILLS AND PIEDMONT
TODAY. NORTHWEST FLOW ALOFT WILL TURN TOWARD THE WEST TONIGHT. AS
FLAT UPPER LEVEL RIDGING SHIFTS EASTWARD OVER THE SOUTHEAST COAST.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 305 PM THURSDAY...

HEAT ADVISORY CONTINUES FOR ALL BUT THE NORTHWEST PIEDMONT THROUGH
7PM.  TEMPS ARE QUICKLY APPROACHING THE UPPER 90S FROM THE TRIANGLE
TO THE SOUTH AND EAST...AND DEWPOINTS HAVE STAYED FAIRLY CLOSE TO
FORECAST VALUES.  HEAT INDICES MAY HIT 110 IN THE SANDHILLS COUNTIES
FOR A COUPLE OF HOURS.  THE ONLY STORMS TO DEVELOP SO FAR ARE ALONG
THE SEABREEZE NEAR KILM...BUT THE SOUTHWESTERLY FLOW IS GENERALLY
KEEPING THEM CONFINED TO THE COASTAL COUNTIES. OTHERWISE..THE CU
FIELD OVER THE CWA AND ALSO ALONG THE MOUNTAINS IS REALTIVELY FLAT
SO FAR. ANY STORMS THAT MOVE OFF THE MOUNTAINS SHOULD BE VERY
ISOLATED AND POPS MAY NOT BE NEEDED THIS EVENING. CONVECTION
UPSTREAM OF THE MOUNTAINS IS EXPECTED TO FALL APART BEFORE
CROSSING THE MOUNTAINS LATER TONIGHT. A LIGHT SOUTHWESTERLY WIND
SHOULD KEEP FOG FROM DEVELOPING TONIGHT UNDER MOSTLY CLEAR SKIES.
LOWS 70-74.

FRIDAY...
SHORTWAVE ENERGY WILL COTNINUE TO TRAVERSE THE MIDWEST STATES AND
PUSH/STEEPEN THE MEAN TROUGH EASTWARD TOWARD THE APPALACHIANS ON
FRIDAY.  THE ASSOCIATED COLD FRONT WILL LAG TO THE WEST...SO THE
SHARPENING PREFRONTAL/LEE TROUGH WILL BE THE MAIN FOCUS FOR
CONVECTIVE DEVELOPMENT FRIDAY AFTERNOON. MOST MODELS INDICATE
STORMS WILL DEVELOP OVER THE FOOTHILLS AND WESTERN PIEDMONT...THEN
DIFT EASTWARD WITH THE MEAN WESTERLY MID-LEVEL FLOW DURING THE
EVENING HOURS. THE MAIN BELT OF STRONGER WESTERLIES WILL REMAIN
NORTH OF THE AREA...BUT THE SOUTHERN FRINGE OF THE 25-30KT BULK
SHEAR AND STEEP LOW LEVEL LAPSE RATES WILL SUPPORT A DAMAGING WIND
THREAT...ESPECIALLY ACROSS THE NORTHENR HALF OF THE CWA.

THE THERMAL RIDGE WILL SHIFT EASTWARD FRIDAY...WITH LOW LEVEL
THICKNESSES MAXIMIZED OVER THE EASTERN HALF OF THE STATE.
CONVECTION AND ASSOCIATED DEBRIS CIRRUS MAY IMPACT TEMPS OVER THE
WESTERN PIEDMONT...BUT READINGS OF 95-100 SHOULD STILL BE
ATTAINABLE FOR MOST OF THE AREA. NAM AND GFS BOTH SHOW DEEPER
MIXING WITH THE ENHANCED WESTERLY FLOW...WHICH WOULD DROP
DEWPOINTS MORE THAN TODAY...ESPECIALLY WEST OF US HWY 1. HEAT
ADVISORY CRITERIA SHOULD STILL BE REACHED FROM THE SOUTHERN
PIEDMONT TO THE NORTHERN COASTAL PLAIN.

FRIDAY NIGHT....
ONGOING CONVECTION FRIDAY EVENING SHOULD BE ON A DOWNWARD TREND WITH
LOSS OF HEATING...BUT AT LEAST A SLIGHT CHANCE SHOULD BE NEEDED
THROUGH THE OVERNIGHT PERIOD....MUCH LIKE THE PREVIOUS FORECAST.
LOWS 71-75.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 205 PM THURSDAY...

SHORT WAVE CURRENTLY OVER NRN MINNESOTA IS PROGGED TO DROP SE OVER
THE NEXT 48 HOURS...WITH SHEARED VORTICITY CROSSING OUR AREA DURING
THE DAY SATURDAY. AN ADVANCING SFC COLD FRONT ASSOC WITH THIS WAVE
WILL MERGE WITH THE PRE-EXISTING LEE TROUGH DURING THE DAY. CURRENT
TIMING OF THESE FEATURES SUGGEST ISOLD-SCAT SHOWERS IN ADVANCE OF
THESE FEATURES MAY BE ONGOING ACROSS OUR PIEDMONT ZONES DURING THE
START OF THE PERIOD...THEN THE BEST CHANCE FOR DAYTIME RW/TSTM
ACTIVITY SHOULD BECOME FOCUSED ACROSS OUR CENTRAL AND EASTERN ZONES
AS THE AFOREMENTIONED FEATURES PROGRESS EASTWARD. THIS IDEA IS ALSO
SUPPORTED BY E/W CROSS SECTIONS WHICH SHOW BL DRYING ACROSS THE
WESTERN PIEDMONT. THERMODYNAMIC INDICES AND SHEAR VALUES SUGGEST
ISOLATED DAMAGING WIND GUSTS OR MARGINALLY SVR HAIL WITH THE
STRONGEST OF CELLS ARE POSSIBLE. NOTED SWODY3 SHOWS THE 5% SVR PROB
EAST OF A ROCKINGHAM-DURHAM-ROXBORO LINE. HIGHS ON SATURDAY WILL
RANGE FROM THE LOW 90S ACROSS THE NW PIEDMONT BEHIND THE TROUGH...
TO UPPER 90S SE AHEAD OF THE TROUGH.

RW/TSTM ACTIVITY MAY LINGER INTO THE EVENING HOURS SATURDAY MAINLY
ACROSS THE SANDHILLS AND COASTAL PLAIN...OTHERWISE EXPECT DECREASING
CLOUDINESS OVERNIGHT WITH LOWS RANGING FROM AROUND 70 NW TO 74 SE.

SUNDAY WE'LL SEE THE AFOREMENTIONED SHORT WAVE WELL OFF THE NEW
ENGLAND COAST...LEAVING BROAD CYCLONIC FLOW IN ITS WAKE OVER OUR
AREA. EXPECT THE DEEPEST MOISTURE TO BE LOCATED ALONG AND EAST OF
THE SFC TROUGH WHICH WILL BE LINGERING ALONG OR EAST OF THE I-95
CORRIDOR. THIS IS WHERE THE BEST CHANCE FOR AFT/EVE RW/TSTMS WILL
EXIST. HIGHS SUNDAY A FEW DEGREES COOLER BEHIND THE TROUGH...BUT
STILL A FEW DEGREES ABOVE NORMAL...RANGING FROM 91 NW TO 94 E/SE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 205 PM THURSDAY...

LITTLE DAY-TO-DAY CHANGE IN THE LONG TERM PERIOD...WHICH WILL BE
CHARACTERIZED BY A LONGWAVE TROUGH POSITIONED OVER THE ERN US...
WITH THE AXIS OF THIS TROUGH JUST TO THE EAST OF THE APPALACHIANS.
SEVERAL SHORT WAVES ARE EXPECTED TO PASS THROUGH THIS LONGWAVE
TROUGH DURING THE COURSE OF THE WEEK...ENHANCING RAIN CHANCES AS
THEY DO. RIGHT NOW THE CONFIDENCE IN THE TIMING OF THESE SHORT WAVES
IS LOW...BUT GENERALLY IT APPEARS THAT WE'LL SEE THE PASSAGE OF ONE
EVERY 24-48 HOURS. WILL CONTINUE DIURNALLY-FAVORED POPS AT OR ABOVE
CLIMO EACH DAY...WITH TEMPS NEAR NORMAL THROUGH THE PERIOD (HIGHS
AROUND 90 AND LOWS AROUND 70).

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 135 PM THURSDAY...

WINDS ARE PREDOMINATELY SOUTHWESTERLY THIS AFTERNOON AND BELOW
12KT...WITH AN OCCASIONAL GUST TO AROUND 15KT.  THE MAIN CHANCE FOR
A STORM THIS AFTERNOON WOULD BE AFTER 21Z NEAR KINT/KGSO OR KFAY.
OTHERWISE...VFR CONDITIONS SHOULD PREVAIL THROUGH MOST OF THE TAF
PERIOD....ALTHOUGH A PERIOD OF MVFR VSBYS IS POSSIBLE FORM KRDU
EASTWARD LATE TONIGHT.

A DAILY THREAT FOR ISOLATED TO SCATTERED CONVECTION IN THE AFTERNOON
AND EVENING HOURS INTO SUNDAY WITH ASSOCIATED SUB VFR CEILINGS AND
VISIBILITY. SUB VFR FOG AND/OR LOW STRATUS POSSIBLE EACH MORNING....
ESPECIALLY FOR LOCATIONS THAT RECEIVE SUBSTANTIAL RAIN FROM THE
PREVIOUS DAY. OTHERWISE....VFR CONDITIONS WILL CONTINUE.

&&

.CLIMATE...
THE FOLLOWING ARE THE RECORD HIGH TEMPERATURES FOR THE 26TH AND 27TH:

                  RDU            GSO             FAY
THU (26TH):   101 IN 2005    102 IN 1914      104 IN 1940
FRI (27TH):   104 IN 1940    104 IN 1914      106 IN 1940

NUMBER OF 100 DEGREES DAYS THIS YEAR/RECORD:
RDU 9 / 12 IN 1999
GSO 2 / 11 IN 1914
FAY 5 / 20 IN 1932

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ007>011-
024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...NMP
LONG TERM...NMP
AVIATION...SMITH
CLIMATE...
Hazardous weather outlook, Jul 26, 5:52 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
552 AM EDT THU JUL 26 2012

NCZ008>011-024>028-040>043-073>078-083>086-088-089-271000-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
552 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AFTERNOON TEMPERATURES AROUND 100 DEGREES...ALONG WITH MAXIMUM
HEAT INDICES BETWEEN 105 AND 109 DEGREES...ARE EXPECTED FRIDAY.
THE HEAT AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND CHECK
UP ON RELATIVES AND NEIGHBORS.

THUNDERSTORMS ON SATURDAY COULD BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING DOWNBURST WINDS. THE BEST COVERAGE OF
SEVERE THUNDERSTORMS ON SATURDAY WILL BE ACROSS THE EASTERN
PIEDMONT AND COASTAL PLAIN.

NCZ007-021>023-038-039-271000-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
552 AM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES IN THE UPPER 90S...WITH HEAT INDEX VALUES BETWEEN
100 AND 105 DEGREES...ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TEMPERATURES IN THE MID AND UPPER 90S...WITH HEAT INDEX VALUES
BETWEEN 100 AND 105 DEGREES...ARE EXPECTED FRIDAY.

THUNDERSTORMS ON SATURDAY COULD BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING DOWNBURST WINDS. THE BEST COVERAGE OF SEVERE
THUNDERSTORMS ON SATURDAY WILL BE ACROSS THE EASTERN PIEDMONT AND
COASTAL PLAIN.

Nearby

Heat Advisories in North Carolina, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.